Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Norman, OK

May 30, 2001Archer County, Texas

NWS Norman, OK issued this flash flood warning at May 30, 2001, 10:12 PM CDT for Archer County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 10:12 PM CDT (03:12 UTC)
Expired
May 31, 2001, 1:15 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Archer County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3359 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 310314
FFWOUN
TXC009-310615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ARCHER COUNTY IN NORTHERN TEXAS

* UNTIL 115 AM CDT

* AT 1012 PM CDT...DOPPLER RADAR INDICATED BETWEEN 5 AND 6 INCHES OF
RAIN HAD FALLEN ACROSS SOUTHERN PORTIONS OF ARCHER COUNTY OVER THE
PAST SEVERAL HOURS. RADAR CONTINUES TO SHOW VERY HEAVY RAIN FALLING
ACROSS THE SOUTHERN HALF OF ARCHER COUNTY. ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER THE NEXT COUPLE OF
HOURS.

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...SCOTLAND AND
  WINDTHORST

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3362 9895 3340 9893 3340 9843 3370 9843

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:00 PM CDT, 7 hours 12 minutes earlier.

Area forecast discussion, May 30, 3:00 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED MAY 30 2001

LOOKING AT POSSIBILITY OF ANOTHER ROUND OF STORMS ACROSS MAINLY
SOUTHERN SECTIONS THIS AFTN AND TONIGHT AS LEFTOVER OUTFLOW
BOUNDARY  REMAINS STRETCHED ACROSS S OK AND WEAK COLD FRONT MOVING
INTO AREA AS WELL. PARTS OF S OK AND N TX HAVE BECOME VERY UNSTABLE
THIS AFTN WITH CAPES IN EXCESS OF 4000 J/KG. WIND FIELDS ARE NOT
EXCEPTIONALLY STRONG HOWEVER...SO THINK MAIN THREAT WILL BE LARGE
HAIL. WHERE SFC WINDS CAN BACK TO A MORE SE DIRECTION THERE WILL BE
A RISK OF SOME TORNADOES AS WELL ACROSS PARTS OF SC AND SE OKLAHOMA
FOR A WHILE THIS EVENING.

ONE OTHER CONCERN WITH THE ABUNDANT MOISTURE IN PLACE WILL BE FOR
SOME HEAVY RAIN. HOWEVER...MUCH OF PREVIOUS COUPLE OF RAINFALL
EVENTS HAVE BEEN NORTH ACROSS CENTRAL SECTIONS OF THE STATE SO WILL
NOT ISSUE FFA. WITH STORMS MOVING SE AND COOLER...DRIER AIR PUSHING
SOUTH AS SFC HIGH BUILDS ACROSS STATE OVERNIGHT THINK THIS ROUND
SHOULD NOT LAST AS LONG AS PREVIOUS EVENTS.

ONE OTHER WORRY IS FOR PORTIONS OF W OK WITH POSS MCS DEVELOPMENT
WHICH MODELS BRING INTO SOUTHERN PLAINS OVERNIGHT. WILL LEAN TOWARD
POSITION OF COMPLEX AS SHOWN WITH ETA MODEL WHICH KEEPS MUCH OF THE
FORCING TO OUR WEST. COMPLEX SHOULD MOVE ACROSS SRN TX PANHANDLE AND
THEN SKIRT JUST S OF RED RIVER LATE TONIGHT.

AFTER THIS SHOULD SEE SOME DRIER CONDITIONS FOR THU AND MUCH OF FRI
BEFORE ANOTHER FRONT MAKES ITS WAY SOUTH ACROSS THE AREA FRI NIGHT.
WILL LEAVE BEST CHANCES ACROSS THE NORTH ON FRIDAY WITH SOME SLIGHT
POPS CENTRAL. BEST CHANCE LOOKS TO HOLD OFF UNTIL FRI NIGHT AS FRONT
MOVES THROUGH. THIS WILL AGAIN BE IN LINE WITH THE ETA WHICH IS
SLIGHTLY SLOWER WITH SWRD MOVEMENT OF SFC FEATURE.

EXTENDED...
LOOKS LIKE FRONT WILL CLEAR STATE EARLY SAT MORN WITH DRY CONDITIONS
FOR MUCH OF THE WEEKEND. ANOTHER SYSTEM COMES ACROSS ROCKIES BY LATE
ON SUN. BEST CHANCES LOOK TO HOLD OFF UNTIL MON AND TUE AS FRONT
MEANDERS ACROSS STATE. WILL THEN ONCE AGAIN TRY TO DRY THINGS OUT
FOR WED AS UPPER RIDGE TRIES TO BUILD NORTHEAST INTO PLAINS .

FCSTID = 30
OKC   62  78  58  84 /  40  10   0  20
HBR   60  80  57  86 /  30  10   0  20
SPS   63  80  60  88 /  40  20   0  10
GAG   55  78  55  86 /  20   0   0  30
PNC   57  76  56  84 /  20   0   0  30
DUA   67  81  61  85 /  60  20   0   0

.OUN...
OK...NONE.
TX...NONE.U

In the hours before

Local storm report, May 30, 6:56 PM CDT, 3 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0653 PM    2S]E JOLLY                 TX   .75 INCH HAIL
05/30/01   CLAY                           ALONG HWY 287 BY SPOTTER

CW
Local storm report, May 30, 8:04 PM CDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0801 PM    LAKE ARROWHEAD            TX   1.75 INCH HAIL
05/30/01   CLAY                           SPOTTER REPORT

0750 PM    LAKE ARROWHEAD            TX   1.00 INCH HAIL
05/30/01   CLAY                           SPOTTER REPORT

0800 PM    4 N SCOTLAND              TX   .88 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

0805 PM    SCOTLAND                  TX   1.00 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

CW
Local storm report, May 30, 8:51 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
851 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    WINDTHORST                TX   1.00 INCH HAIL
05/30/01   ARCHER                         SPOTTER REPORT

CW
Local storm report, May 30, 9:38 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    7W. MUNDAY                 TX   1.75 INCH HAIL
05/30/01   KNOX                           SPOTTER REPORT

CW
Local storm report, May 30, 9:44 PM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    11nSSW WINDTHORST          TX   .88 INCH HAIL
05/30/01   ARCHER                         PUBLIC REPORT

CW
Local storm report, May 30, 9:53 PM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
953 PM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    E eSIDE MUNDAY             TX   1.00 INCH HAIL
05/30/01   KNOX                           CO-OP OBSERVER

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:12 PM CDTSevere Thunderstorm WarningOUNClay48 min
May 30, 7:25 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita35 min
May 30, 7:40 PM CDTTornado WarningOUNArcher, Wichita50 min
May 30, 7:58 PM CDTSevere Thunderstorm WarningOUNClay47 min
May 30, 8:27 PM CDTTornado WarningOUNArcher48 min
May 30, 8:43 PM CDTSevere Thunderstorm WarningOUNClay47 min
May 30, 9:13 PM CDTSevere Thunderstorm WarningOUNArcher47 min
May 30, 9:23 PM CDTSevere Thunderstorm WarningOUNKnox52 min
May 30, 9:58 PM CDTSevere Thunderstorm WarningOUNArcher47 min
May 30, 10:44 PM CDTSevere Thunderstorm WarningOUNArcher46 min
May 30, 10:56 PM CDTSevere Thunderstorm WarningOUNBaylor49 min
May 30, 11:32 PM CDTSevere Thunderstorm WarningOUNKnox43 min
May 31, 12:05 AM CDTSevere Thunderstorm WarningOUNClay40 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.